Alert archive / Iowa / Winter Weather Advisories in 2021
Winter Weather Advisory 7, NWS La Crosse, WI
NWS La Crosse, WI issued this winter weather advisory at Feb 20, 2021, 2:09 PM CST for 6 counties in Minnesota; 8 counties in Iowa; 7 counties in Wisconsin. It took effect at Feb 21, 2021, 6:00 AM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2021, 2:09 PM CST (20:09 UTC)
- In effect from
- Feb 21, 2021, 6:00 AM CST
- Expired
- Feb 21, 2021, 10:03 PM CST
- In force
- 16 hr
- Issued by
- NWS La Crosse, WI
All 21 counties
Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Winona County, MN, Adams County, WI, Crawford County, WI, Grant County, WI, Juneau County, WI, Monroe County, WI, Richland County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 50 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
287 WWUS43 KARX 202009 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 209 PM CST Sat Feb 20 2021 ...Accumulating Snow and Slippery Travel Sunday... .A winter system will spread snow into northeast Iowa Sunday morning, with the heaviest snow falling during the afternoon before tapering off by early evening. Accumulations of 2 to 4 inches are expected. Plan deteriorating travel conditions Sunday morning as roads become snow-covered and slippery. IAZ008-018-019-029-030-210500- /O.NEW.KARX.WW.Y.0007.210221T1200Z-210222T0000Z/ Mitchell-Floyd-Chickasaw-Fayette-Clayton- Including the cities of Osage, Charles City, New Hampton, Oelwein, and Elkader 209 PM CST Sat Feb 20 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Mitchell, Floyd, Chickasaw, Fayette and Clayton Counties. * WHEN...From 6 AM to 6 PM CST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ LL
11 follow-up statements
123 WWUS43 KARX 210018 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 618 PM CST Sat Feb 20 2021 ...Accumulating Snow and Slippery Travel Sunday... .A winter system will spread snow into northeast Iowa Sunday morning, with the heaviest snow falling during the afternoon before tapering off by early evening. Accumulations of 2 to 4 inches are expected. Plan deteriorating travel conditions Sunday morning as roads become snow-covered and slippery. IAZ008-018-019-029-030-211000- /O.CON.KARX.WW.Y.0007.210221T1200Z-210222T0000Z/ Mitchell-Floyd-Chickasaw-Fayette-Clayton- Including the cities of Osage, Charles City, New Hampton, Oelwein, and Elkader 618 PM CST Sat Feb 20 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Mitchell, Floyd, Chickasaw, Fayette and Clayton Counties. * WHEN...From 6 AM to 6 PM CST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ LL/CZ
489 WWUS43 KARX 210410 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 1010 PM CST Sat Feb 20 2021 ...Accumulating Snow and Slippery Travel Sunday... .A winter system will spread snow into northeast Iowa Sunday morning, with the heaviest snow falling during the afternoon before tapering off during the early evening. Accumulations of 2 to 4 inches are expected. Locally higher amounts possible. Plan deteriorating travel conditions Sunday morning as roads become snow-covered and slippery. IAZ008-018-019-029-030-211215- /O.CON.KARX.WW.Y.0007.210221T1200Z-210222T0000Z/ Mitchell-Floyd-Chickasaw-Fayette-Clayton- Including the cities of Osage, Charles City, New Hampton, Oelwein, and Elkader 1010 PM CST Sat Feb 20 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. Locally higher amounts possible. * WHERE...Mitchell, Floyd, Chickasaw, Fayette and Clayton Counties. * WHEN...From 6 AM to 6 PM CST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Zapotocny
913 WWUS43 KARX 210859 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 259 AM CST Sun Feb 21 2021 ...Accumulating Snow and Slippery Travel Today... .Accumulating snow will spread into southeast Minnesota and northeast Iowa through the morning and into western Wisconsin by late morning and early afternoon. The snow will taper off late this afternoon and early evening from the west. Accumulations of 2 to 4 inches are expected with a few localized higher amounts possible. Plan on slick travel conditions developing through the day as the snow spreads across the area. WIZ053>055-061-211700- /O.EXB.KARX.WW.Y.0007.210221T1600Z-210222T0300Z/ Vernon-Crawford-Richland-Grant- Including the cities of Viroqua, Prairie Du Chien, Richland Center, and Platteville 259 AM CST Sun Feb 21 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Vernon, Crawford, Richland and Grant Counties. * WHEN...From 10 AM this morning to 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ009>011-MNZ094>096-211700- /O.EXA.KARX.WW.Y.0007.210221T1200Z-210222T0000Z/ Howard-Winneshiek-Allamakee-Mower-Fillmore-Houston- Including the cities of Cresco, Decorah, Waukon, Austin, Preston, and Caledonia 259 AM CST Sun Feb 21 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches with locally higher amounts possible. * WHERE...Portions of northeast Iowa and southeast Minnesota. * WHEN...From 6 AM this morning to 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ008-018-019-029-030-211700- /O.CON.KARX.WW.Y.0007.210221T1200Z-210222T0000Z/ Mitchell-Floyd-Chickasaw-Fayette-Clayton- Including the cities of Osage, Charles City, New Hampton, Oelwein, and Elkader 259 AM CST Sun Feb 21 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches with locally higher amounts possible. * WHERE...Chickasaw, Floyd, Mitchell, Clayton and Fayette Counties. * WHEN...From 6 AM this morning to 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
654 WWUS43 KARX 211249 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 649 AM CST Sun Feb 21 2021 ...Snow is Approaching... .Snow was falling across western Iowa and moving this direction. It will continue to spread into the area through the morning hours and become most steady this afternoon. Accumulations of 2 to 4 inches are expected with a few localized higher amounts possible. The snow will taper off late this afternoon and early evening from the west. Plan on slick travel conditions developing today as the snow moves in. IAZ008>011-018-019-029-030-MNZ094>096-212100- /O.CON.KARX.WW.Y.0007.000000T0000Z-210222T0000Z/ Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Mower-Fillmore-Houston- Including the cities of Osage, Cresco, Decorah, Waukon, Charles City, New Hampton, Oelwein, Elkader, Austin, Preston, and Caledonia 649 AM CST Sun Feb 21 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches with locally higher amounts possible. * WHERE...Chickasaw, Floyd, Mitchell, Clayton and Fayette Counties. * WHEN...Thru 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Iowa can be found at 511ia.org and in Minnesota at 511mn.org. && $$ WIZ053>055-061-212100- /O.CON.KARX.WW.Y.0007.210221T1600Z-210222T0300Z/ Vernon-Crawford-Richland-Grant- Including the cities of Viroqua, Prairie Du Chien, Richland Center, and Platteville 649 AM CST Sun Feb 21 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Vernon, Crawford, Richland and Grant Counties. * WHEN...From 10 AM this morning to 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Wisconsin can be found at 511wi.gov. && $$ Shea
430 WWUS43 KARX 211738 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 1138 AM CST Sun Feb 21 2021 ...Snow Spreading Across Area...Travel Quickly Becoming Slick... .Snow was spreading across parts of southeast Minnesota and northeast Iowa at late morning, and will continue to reach east into Wisconsin through the afternoon. Much of the accumulating snows will have exited east by early evening. Accumulations of 2 to 4 inches are expected with a few localized higher amounts possible. Plan on slick travel conditions developing as the snow moves in. IAZ008>011-018-019-029-030-MNZ094>096-220000- /O.CON.KARX.WW.Y.0007.000000T0000Z-210222T0000Z/ Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Mower-Fillmore-Houston- Including the cities of Osage, Cresco, Decorah, Waukon, Charles City, New Hampton, Oelwein, Elkader, Austin, Preston, and Caledonia 1138 AM CST Sun Feb 21 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Snow with accumulations of 2 to 4 inches. * WHERE...Portions of northeast Iowa and southeast Minnesota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ053>055-061-220145- /O.CON.KARX.WW.Y.0007.000000T0000Z-210222T0300Z/ Vernon-Crawford-Richland-Grant- Including the cities of Viroqua, Prairie Du Chien, Richland Center, and Platteville 1138 AM CST Sun Feb 21 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Snow with accumulations of 2 to 4 inches. * WHERE...Richland, Crawford, Vernon and Grant Counties. * WHEN...Until 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Rieck
787 WWUS43 KARX 211852 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 1252 PM CST Sun Feb 21 2021 ...Snow Covered Roads, Slick Travel Quickly Developing... .Snow through the afternoon, causing slick travel for most of the area. The snow will quickly exit east by early to mid evening. Accumulations of 2 to 4 inches are expected with a few localized higher amounts possible. Plan on slick travel conditions as the snow moves in. MNZ086>088-220000- /O.EXA.KARX.WW.Y.0007.000000T0000Z-210222T0000Z/ Dodge-Olmsted-Winona- Including the cities of Dodge Center, Rochester, and Winona 1252 PM CST Sun Feb 21 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Snow with accumulations of 2 to 4 inches. * WHERE...Dodge, Olmsted and Winona Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ008>011-018-019-029-030-MNZ094>096-220000- /O.CON.KARX.WW.Y.0007.000000T0000Z-210222T0000Z/ Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Mower-Fillmore-Houston- Including the cities of Osage, Cresco, Decorah, Waukon, Charles City, New Hampton, Oelwein, Elkader, Austin, Preston, and Caledonia 1252 PM CST Sun Feb 21 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Snow with accumulations of 2 to 4 inches. * WHERE...Portions of northeast Iowa and southeast Minnesota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ053>055-061-220300- /O.CON.KARX.WW.Y.0007.000000T0000Z-210222T0300Z/ Vernon-Crawford-Richland-Grant- Including the cities of Viroqua, Prairie Du Chien, Richland Center, and Platteville 1252 PM CST Sun Feb 21 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Snow with accumulations of 2 to 4 inches. * WHERE...Richland, Vernon, Crawford and Grant Counties. * WHEN...Until 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Rieck
481 WWUS43 KARX 212145 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 345 PM CST Sun Feb 21 2021 ...Snow Covered Roads, Poor Visibility This Afternoon... .Snow continues through the afternoon, with snow covered roads and visibility under one half mile at times. Snow will quickly exit east by early to mid evening. Total accumulations of 2 to 4 inches are expected with localized higher amounts possible. Plan on slippery travel conditions into the evening. IAZ008>011-018-019-029-030-MNZ086>088-094>096-220000- /O.CON.KARX.WW.Y.0007.000000T0000Z-210222T0000Z/ Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Including the cities of Osage, Cresco, Decorah, Waukon, Charles City, New Hampton, Oelwein, Elkader, Dodge Center, Rochester, Winona, Austin, Preston, and Caledonia 345 PM CST Sun Feb 21 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Snow. Additional snow accumulations of up to two inches. * WHERE...Portions of north central and northeast Iowa and southeast Minnesota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ053>055-061-220300- /O.CON.KARX.WW.Y.0007.000000T0000Z-210222T0300Z/ Vernon-Crawford-Richland-Grant- Including the cities of Viroqua, Prairie Du Chien, Richland Center, and Platteville 345 PM CST Sun Feb 21 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Snow. Additional snow accumulations of up to three inches. * WHERE...Richland, Vernon, Crawford and Grant Counties. * WHEN...Until 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Lee
000 WWUS43 KARX 212331 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 531 PM CST Sun Feb 21 2021 ...Snow Covered Roads, Poor Visibility Through Early This Evening... .Snow continues through early this evening, with snow covered roads and visibility under one half mile at times. Snow will quickly exit east by early to mid evening. Total accumulations of 2 to 4 inches are expected with localized higher amounts possible. Plan on slippery travel conditions into the evening. WIZ042>044-220300- /O.EXA.KARX.WW.Y.0007.000000T0000Z-210222T0300Z/ Monroe-Juneau-Adams- Including the cities of Sparta, Tomah, Mauston, and Friendship 531 PM CST Sun Feb 21 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... The National Weather Service in La Crosse has issued a Winter Weather Advisory for snow, which is in effect until 9 PM CST this evening. * WHAT...Snow. Snow accumulations of 2 to 4 inches with locally higher amounts possible. Visibilities one half a mile or less. * WHERE...Richland, Vernon, Crawford and Grant Counties. * WHEN...Until 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ008>011-018-019-029-030-MNZ086>088-094>096-220200- /O.EXT.KARX.WW.Y.0007.000000T0000Z-210222T0200Z/ Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Including the cities of Osage, Cresco, Decorah, Waukon, Charles City, New Hampton, Oelwein, Elkader, Dodge Center, Rochester, Winona, Austin, Preston, and Caledonia 531 PM CST Sun Feb 21 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Snow ending. Additional accumulation up to an inch. Visibilities one half a mile or less. * WHERE...Portions of north central and northeast Iowa and southeast Minnesota. * WHEN...Until 8 PM CST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ053>055-061-220300- /O.CON.KARX.WW.Y.0007.000000T0000Z-210222T0300Z/ Vernon-Crawford-Richland-Grant- Including the cities of Viroqua, Prairie Du Chien, Richland Center, and Platteville 531 PM CST Sun Feb 21 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Snow. Additional snow accumulations of up to an inch. Visibilities one half a mile or less. * WHERE...Richland, Vernon, Crawford and Grant Counties. * WHEN...Until 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Zapotocny
873 WWUS43 KARX 220209 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 809 PM CST Sun Feb 21 2021 ...Snow Covered Roads, Poor Visibility Through Early This Evening... .Snow continues to decrease across the area, however some narrow bands of snow could produce a local inch of additional accumulation. Plan on slippery travel conditions into the evening. IAZ008>011-018-019-029-030-MNZ086>088-094>096-220315- /O.EXP.KARX.WW.Y.0007.000000T0000Z-210222T0200Z/ Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Including the cities of Osage, Cresco, Decorah, Waukon, Charles City, New Hampton, Oelwein, Elkader, Dodge Center, Rochester, Winona, Austin, Preston, and Caledonia 809 PM CST Sun Feb 21 2021 ...WINTER WEATHER ADVISORY HAS EXPIRED... Snow continues to decrease across the area, however a few spots will continue to see some snow this evening. Continue to exercise caution if traveling tonight. $$ WIZ053>055-061-220315- /O.CON.KARX.WW.Y.0007.000000T0000Z-210222T0300Z/ Vernon-Crawford-Richland-Grant- Including the cities of Viroqua, Prairie Du Chien, Richland Center, and Platteville 809 PM CST Sun Feb 21 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Snow. Additional snow accumulations of up to an inch. Visibilities one half a mile or less. * WHERE...Richland, Vernon, Crawford and Grant Counties. * WHEN...Until 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ042>044-220315- /O.CON.KARX.WW.Y.0007.000000T0000Z-210222T0300Z/ Monroe-Juneau-Adams- Including the cities of Sparta, Tomah, Mauston, and Friendship 809 PM CST Sun Feb 21 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Snow. Snow accumulations of 2 to 4 inches with locally higher amounts possible. Visibilities one half a mile or less. * WHERE...Richland, Vernon, Crawford and Grant Counties. * WHEN...Until 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Zapotocny
306 WWUS43 KARX 220258 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 858 PM CST Sun Feb 21 2021 ...Snow Covered Roads, Poor Visibility Through Early This Evening... .Snow continues to decrease across the area, however some narrow bands of snow could produce a local inch of additional accumulation. Plan on slippery travel conditions into the evening. WIZ054-055-061-220400- /O.EXP.KARX.WW.Y.0007.000000T0000Z-210222T0300Z/ Crawford-Richland-Grant- Including the cities of Prairie Du Chien, Richland Center, and Platteville 858 PM CST Sun Feb 21 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... The snow continues to diminish, therefore the winter weather advisory will be allowed to expire. However, continue to use caution if traveling tonight. $$ WIZ042>044-053-220500- /O.EXT.KARX.WW.Y.0007.000000T0000Z-210222T0500Z/ Monroe-Juneau-Adams-Vernon- Including the cities of Sparta, Tomah, Mauston, Friendship, and Viroqua 858 PM CST Sun Feb 21 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 PM CST THIS EVENING... * WHAT...Snow. Additional snow accumulations around an inch or so under persistent snow bands. Visibilities one half a mile or less. * WHERE...Richland, Vernon, Crawford and Grant Counties. * WHEN...Until 11 PM CST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Zapotocny
454 WWUS43 KARX 220403 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 1003 PM CST Sun Feb 21 2021 WIZ042>044-053-220515- /O.CAN.KARX.WW.Y.0007.000000T0000Z-210222T0500Z/ Monroe-Juneau-Adams-Vernon- Including the cities of Sparta, Tomah, Mauston, Friendship, and Viroqua 1003 PM CST Sun Feb 21 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... The National Weather Service in La Crosse has cancelled the Winter Weather Advisory. The snow continues to diminish, therefore the winter weather advisory has been cancelled. However some roads will remain snow covered and slippery overnight and Monday morning. Use caution if traveling tonight. $$ Zapotocny
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this winter weather advisory went out at Feb 20, 11:47 AM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Feb 20, 11:47 AM CST, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1147 AM CST Sat Feb 20 2021 .SHORT TERM...(Today through Sunday night) Issued at 320 AM CST Sat Feb 20 2021 Main focus is on accumulating snow potential on Sunday. It's a cold start to the day today with ideal radiational cooling conditions as the surface ridge axis drifts overhead. Some patchy fog is possible early today given the light winds/clear skies. Otherwise, with the ridge axis sliding east today, low-level return flow/warm advection will set up helping temps to recover into the 20s for most areas. Attention quickly turns to a progressive Pacific trough which will approach on Sunday with additional shortwave energy in the northern stream flow approaching from the northern plains. There's good agreement for a modest surface low to strengthen as it lifts from eastern KS to southern Lake Michigan Sunday into Sunday evening. Snow is expected to develop Sunday morning, spreading east into WI through the afternoon before quickly exiting Sunday evening. The bulk of the snow is expected to occur during the afternoon. Synoptic forcing associated with the upper trough along with some low-level warm advection and upper jet divergence will provide the bulk of the lift with this system. PWATs/moisture transport aren't anomalous, and we may have to contend with dry air struggling to saturate at onset. All in all, not much support for a higher end snow event, but widespread amounts of a few inches are likely. That said, a wild card will be if a bit more phasing between the upper troughs occurs and a pronounced fgen band can develop to enhance rates and amounts for some areas. The 20.00Z HREF shows some low probabilities for 1 inch/hour rates Sunday afternoon across northeast IA and southwest WI. As for amounts...QPF/snowfall still varies between deterministic models/ensemble systems. Generally still expect totals to be in the 1 to 4 inch range, lowest across north-central WI. The EPS/NBM continue to be on the lower side with QPF with mean QPF in the 0.1 to 0.2 inch range and snow generally in the 1 to 3 inch range. The 20.00Z EPS has trended upward with a majority of its members for QPF, adding to the overall forecast confidence. Meanwhile, the GEFS/HREF show a bit higher QPF and favor more widespread 2 to 4 inch amounts. A few of the ensemble members along with the higher resolution models indicate QPF up to 1/2 inch, in line with HREF ensemble max snow totals in the 4 to 6 inch range. These higher amounts could be realized if focused banding does develop, and the HREF and the WPC superensemble would favor areas south of I-90 for this potential. However, NBM/WPC probabilities for >6 inches are quite low with this system. That said, expect slippery travel conditions to develop through the day on Sunday. Most likely, a Winter Weather Advisory will be needed for parts of the area, but will let day shift fine tune amounts and area. .LONG TERM...(Monday through Friday) Issued at 320 AM CST Sat Feb 20 2021 The long awaited warm-up will be in full swing through the first half of the week as mild Pacific air spreads over the area with generally quasi-zonal flow aloft. There remains strong agreement for temps climbing into the mid 30s to mid 40s through the first half of the week, with Tuesday looking to be the warmest day ahead of shortwave/surface trough and favorable westerly low-level flow for warming. Some low end precip chances are possible through the first half of the week with a few shortwaves, but consistency is poor among models. At this point will only include low chance Tuesday night across northern WI. Somewhat cooler air is expected for the end of the work week, but this will only bring highs back to more seasonable levels. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1147 AM CST Sat Feb 20 2021 MVFR to IFR ceilings are expected this evening and tonight, with IFR to LIFR conditions and snow expected Sunday. An area of MVFR clouds southwest of KRST have almost completely eroded this morning, with mostly clear skies upstream. However, there are hints that cumulus could develop later this afternoon, though confidence was not high enough to include more than scattered clouds at this time. This evening into tonight, increasing moisture in southerly flow should allow stratus to develop and become more widespread, with MVFR to IFR ceilings. As low pressure approaches Sunday morning, snow will spread in from west to east, impacting KRST by mid morning and KLSE by late morning. MVFR to IFR and potentially LIFR visibilities are expected, especially during the early afternoon just beyond the TAF period. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...JM LONG TERM...JM AVIATION...Lee
Hazardous weather outlook, Feb 20, 3:45 AM CST, 10 hours 24 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 345 AM CST Sat Feb 20 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-211200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 345 AM CST Sat Feb 20 2021 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Snowfall accumulations of 1 to 4 inches are expected Sunday into Sunday evening with some impacts to travel likely. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
Nearby
Winter Weather Advisories in Iowa, 2021Winter Weather Advisories in Wisconsin, 2021Winter Weather Advisories in Minnesota, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.